MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850EV52US
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 02/02/2025
Type of Reportable Event Death
Event or Problem Description
Edwards received notification of an evoque valve in tricuspid position where the procedure was completed.On post-operative day (pod) 10, patient experienced complete heart block and expired.
 
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6 and h11.Additional code for type of investigation: labelling review.The complaint for valve interacts with conduction system was confirmed with other empirical evidence via information provided by edwards clinical specialist.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No non-conformances related to the complaint event were identified.Since no edwards defect was identified, corrective or preventative actions are not required.Information provided per the instructions for use (ifu), conduction system disturbance and/or heart block which may require treatment (including permanent pacemaker) are potential adverse events.Heart block and other conduction disturbances are common in patients with underlying cardiovascular disease and can be exacerbated or aggravated with standard intra-operative medications or anesthesia.Patient was reported to have experienced complete heart block on pod 10 and passed away.No information provided on patient status immediately post procedure.Mechanisms for conduction abnormalities could be related to coronary obstruction due to air embolism, coronary spasm and/or local edema affecting the av node.Conduction disturbances have also been documented during transcatheter cardiac procedures as a result of direct interaction with cardiac anatomy, especially in patients with underlying conduction abnormalities.Other potential causes include trauma by a guidewire or delivery system.Additionally, cardiac conduction system complications are known risks with tricuspid valve interventions due to the proximity of the atrioventricular node (av node) to the septal leaflet of the tricuspid valve.These conduction disturbances can lead to post-operative heart block requiring pacemaker implantation - in extreme conditions death.This event may have potentially been influenced by patient health factors; however, a definite root cause is unable to be determined.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key21752274
Report Number2015691-2025-02508
Device Sequence Number12817099
Product Code NPW
UDI-Device Identifier00690103217469
UDI-Public(01)00690103217469(17)260514(11)240514
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/14/2026
Device Model Number9850EV52US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale